Affordable Access

Publisher Website

Spontaneous hemopericardium with cardiac tamponade and “pericardiotomy syndrome” complicating hemophilia

Authors
Publisher
Elsevier Inc.
Publication Date
Volume
13
Issue
2
Identifiers
DOI: 10.1016/0002-9149(64)90183-3
Disciplines
  • Medicine

Abstract

Abstract What seems to be the second reported case of spontaneous hemopericardium with cardiac tamponade in a patient with hemophilia is described. The patient, in addition, displayed symptoms strongly suggesting “pericardiotomy syndrome.” Whether the acute illness was triggered by a viral myocarditis and/or pericarditis, or whether spontaneous hemopericardium produced by exacerbation of the bleeding disorder accounted for all presenting symptoms is debatable. Symptoms of tamponade responded dramatically to recovery of only 200 cc. of old blood from the pericardial sac, and those of “pericardiotomy syndrome,” including possible relapse, responded promptly to corticosteroid therapy.

There are no comments yet on this publication. Be the first to share your thoughts.